Jump to content
CrazyBoards.org

Effexor [venlafaxine] withdrawal


Recommended Posts

Anyone get some extended vertigo when coming off of effexor/ venlafaxine? I'm trying to figure out if it's from this [even though I started dropping it monday] or from something else.

Thanks.

[could you guys say yes or no so I know what kind of sample I'm getting? Please?]

Thanks again.

Luna. Boona. Tuna.

Link to comment
Share on other sites

Anyone get some extended vertigo when coming off of effexor/ venlafaxine? I'm trying to figure out if it's from this [even though I started dropping it monday] or from something else.

Thanks.

[could you guys say yes or no so I know what kind of sample I'm getting? Please?]

Thanks again.

Luna. Boona. Tuna.

first off, i now have a running commentary of made-up words that rhyme with TUNA in my head. thanks for that ;)

second my answer is YES. my first time coming off effexor was hell.

YES vertigo - the whole room would just go "sideways" for a minute.

YES depersonalized - total auto-pilot.

YES brain/body zaps - made my limbs jerk and spill much coffee.

YES psychotic - really convinced i was about to lose my mind forever.

YES nauseous - the thought of food was disgusting.

YES fevers - night sweats, hot flashes every day

YES pins and needles - enough to make my limbs feel "asleep"

oh that was a fun time. this time i'm going slow as hell and it's working much better (though not completely problem free - just not a nightmare). the lamotrigine's probably going a long way.

good luck and i hope you can get through this quickly...

- lysergia

Link to comment
Share on other sites

Vertigo is the biggest problem for me. I have to have Gravol on hand. It's so bad, I'm lingering at 75 and postponing the drop ton 37.5 I was supposed to have done weeks ago. I tried and almost missed my bus home after xmas. I quit before and it was easier. This is a harder discontinuation for me for some reason. I'm waiting for a week when I have nothing to do but lie around and spin to make that drop again.

Link to comment
Share on other sites

Vertigo is the biggest problem for me. I have to have Gravol on hand. It's so bad, I'm lingering at 75 and postponing the drop ton 37.5 I was supposed to have done weeks ago. I tried and almost missed my bus home after xmas. I quit before and it was easier. This is a harder discontinuation for me for some reason. I'm waiting for a week when I have nothing to do but lie around and spin to make that drop again.

i understand that. i'm lingering at 37.5 now and i should have dropped it last week. i just can't seem to yet - the withdrawal is still too bad.

anybody know anything that helps with any of these symptoms?

i know the nausea options, nothing manufactured worked for me (but it may for someone else - try!)

vertigo options?

zaps/jerks/tremors options?

delusional/depersonalized options? (clonazepam works for me for this)

just throwing it out there, looking for practical solutions that don't involve an rx from a doc.

Link to comment
Share on other sites

YES - My niece got vertigo during her discontinuation.

And alot of the same symptoms Lysergia.

My niece isn't allowed to have anymore AD's after that. The pdocs think that she's likely to have the same reactions as me.

Link to comment
Share on other sites

i understand that. i'm lingering at 37.5 now and i should have dropped it last week. i just can't seem to yet - the withdrawal is still too bad.

anybody know anything that helps with any of these symptoms?

i know the nausea options, nothing manufactured worked for me (but it may for someone else - try!)

vertigo options?

zaps/jerks/tremors options?

delusional/depersonalized options? (clonazepam works for me for this)

just throwing it out there, looking for practical solutions that don't involve an rx from a doc.

I was very dizzy and therefore naseous when coming down from Effexor (not to mention the vision/eye zaps problems). I ended up running to the store and getting some dramamine and it seemed to help some...... So if you try some of the motion sickness drugs for the vertigo.....

Link to comment
Share on other sites

I was very dizzy and therefore naseous when coming down from Effexor (not to mention the vision/eye zaps problems). I ended up running to the store and getting some dramamine and it seemed to help some...... So if you try some of the motion sickness drugs for the vertigo.....

thanks 3D,

tried the gravol/dramamine thing for nausea, actually for an extended period of time while i was on percocet (effexor nausea & opiate nausea = hell).

controlled the nausea a little bit, but the cumulative anticholingeric effects started making me loopier than the pain meds themselves - had to stop the gravol before the painkillers! the crazy was worse than the nausea heh.

bet this does work for lots of folks though so it's a good suggestion. i'm just particularly sensitive in that area i guess.

- lysergia

Link to comment
Share on other sites

I was on 75 mg of Effexor for just three-four weeks, and it took me just as long to get rid of all the withdrawal symptoms (mostly brain zaps).

One thing I think might have helped reduce the severity of the symptoms was taking a couple of capsules of Omega-3 each day, which was a tip I found somewhere after the first couple of days. The brain zaps didn't stop or even became less frequent, but went from jolts to something more like tingling.

Link to comment
Share on other sites

Guest Jackson444

**Possible Solution for Effexor Withdrawal**

I have been on 150 mg.'s of Effexor for about 6 mo.'s, and after realizing the withdrawal problems when missing a dose by a few hours, asked my prescribing physician to take me off of it. He immediately told me he would switch me to 50 mg. Zoloft for 10 days, and that would be it. The reason being is the "half-life" of the Effexor is very short (missing a dose by the few hours=withdrawals), whereas the Zoloft "half-life" is ~a week. The Zoloft will prevent/minimize the Effexor withdrawals because it is substituting one drug for the other, with a longer "half-life, and not stopping medication all at once. The 2-3 weeks off of Effexor (10 days + 1 week), substituted by the Zoloft, will give me time to ease off the Effexor entirely.

1st week on Zoloft, with no Effexor, there were some withdrawals, but minimal and they passed quickly. 2 days now off everything and I feel fine. The final question will be once the Zoloft is out of my system in a few days.

FYI

Link to comment
Share on other sites

  • 1 year later...
Guest christine

Hi i just stopped taking it about two weeks ago, has anyone felt worried or paranoid? I am constantly wondering things ie: bf cheating or not interested in me etc. Aswell as shaky?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...